Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 4, NWS Denver/Boulder, CO

February 13, 20147 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 13, 2014, 4:29 AM MST for 7 counties in Colorado. It took effect at Feb 14, 2014, 3:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2014, 4:29 AM MST (11:29 UTC)
In effect from
Feb 14, 2014, 3:00 PM MST
Expired
Feb 14, 2014, 7:14 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2659 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS75 KBOU 131129
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
429 AM MST THU FEB 13 2014

COZ035-036-132000-
/O.NEW.KBOU.HW.A.0004.140214T2200Z-140215T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
429 AM MST THU FEB 13 2014

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH
SATURDAY MORNING.

* TIMING...WINDS WILL INCREASE IN THE FOOTHILLS LATE FRIDAY
  AFTERNOON AND THEN STRENGTHEN THROUGH FRIDAY EVENING. BOUTS OF
  STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY
  MORNING.

* WINDS...WEST 20 TO 30 MPH...WITH OCCASIONAL AND SPORADIC WIND
  GUSTS UP TO 80 MPH POSSIBLE.

* IMPACTS...TRAVEL ON NORTH-SOUTH HIGHWAYS MAY BECOME QUITE
  DIFFICULT AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC
  CROSSWINDS. THIS INCLUDES THE PEAK TO PEAK HIGHWAY AS WELL AS
  HIGHWAY 93 BETWEEN BOULDER AND GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

BARJENBRUCH
2 follow-up statements
385 
WWUS75 KBOU 132157
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
257 PM MST THU FEB 13 2014

COZ035-036-141100-
/O.CON.KBOU.HW.A.0004.140214T2200Z-140215T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
257 PM MST THU FEB 13 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* TIMING...WINDS WILL INCREASE IN THE FOOTHILLS LATE FRIDAY 
  AFTERNOON AND THEN STRENGTHEN THROUGH FRIDAY EVENING. BOUTS OF 
  STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY 
  MORNING. 

* WINDS...WEST 20 TO 40 MPH...WITH OCCASIONAL GUSTS UP TO 80 MPH
  POSSIBLE.

* IMPACTS...TRAVEL ON NORTH-SOUTH HIGHWAYS MAY BECOME QUITE 
  DIFFICULT AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC 
  CROSSWINDS. THIS INCLUDES THE PEAK TO PEAK HIGHWAY AS WELL AS 
  HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

GIMMESTAD
235 
WWUS75 KBOU 141414
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
714 AM MST FRI FEB 14 2014

...STRONG WINDS EXPECTED TONIGHT FOR THE FOOTHILLS AND NORTHERN
MOUNTAINS OF COLORADO...

COZ035-036-142300-
/O.UPG.KBOU.HW.A.0004.140214T2200Z-140215T1900Z/
/O.NEW.KBOU.HW.W.0008.140215T0300Z-140215T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
714 AM MST FRI FEB 14 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE IN THE FOOTHILLS LATE THIS
  AFTERNOON AND THEN STRENGTHEN THROUGH THIS EVENING. BOUTS OF
  STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY
  MORNING.

* WINDS...WEST 30 TO 50 MPH...WITH GUSTS BETWEEN 70 AND 80 MPH.

* IMPACTS...TRAVEL ON NORTH-SOUTH HIGHWAYS MAY BECOME QUITE 
  DIFFICULT AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC 
  CROSSWINDS. THIS INCLUDES THE PEAK TO PEAK HIGHWAY AS WELL AS 
  HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ033-142300-
/O.NEW.KBOU.HW.W.0008.140215T0300Z-140215T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
714 AM MST FRI FEB 14 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY. 

* TIMING...CURRENT MODERATE WINDS WILL INCREASE LATE THIS
  AFTERNOON AND THEN STRENGTHEN THROUGH THIS EVENING. BOUTS OF
  STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY
  MORNING.

* WINDS...WEST 30 TO 50 MPH...WITH GUSTS UP TO 75 MPH.

* IMPACTS...SNOW WILL COMBINE WITH WINDS TO PRODUCE REDUCED
  VISIBILITIES IN BLOWING SNOW. TRAVEL MAY BECOME QUITE DIFFICULT
  AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC CROSSWINDS ALONG
  WITH SNOW PACKED AND ICY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 13, 3:29 AM MST, 1 hour earlier.

Area forecast discussion, Feb 13, 3:29 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
329 AM MST THU FEB 13 2014

.SHORT TERM...PACIFIC MOISTURE IN NORTHWEST FLOW CONTINUES TO DROP
SNOW OVER THE HIGH COUNTRY THIS MORNING. SEEMS AS MOUNTAIN TOP
FLOW HAS SWITCHED TO A MORE WESTERLY DIRECTION EARLIER WHICH HAS
ALLOWED THE MOUNTAINS OF SUMMIT...PARK...GILPIN AND CLEAR CREEK
COUNTIES TO SEE HEAVIER SNOW EARLIER. THEREFORE HAVE MOVED UP THE
TIMING OF THE WINTER WEATHER ADVISORY TO START NOW. EXPECT ANOTHER
5 TO 10 INCHES TO FALL TODAY OVER THE HIGH MOUNTAINS AND UP TO A
COUPLE INCHES OVER THE HIGH VALLEYS AND UPPER FOOTHILLS. THESE
SNOW AMOUNTS MAY BE A LITTLE ON THE TOP END HOWEVER AS WARM
ADVECTION WILL DECREASE SNOW TO LIQUID RATIOS. MAX TEMPERATURES IN
THE MOUNTAINS ARE EXPECT TO WARM INTO THE 30S WITH HIGH VALLEYS
SEEING UPPER 30S TO NEAR 40. MOISTURE WILL BE DECREASING TONIGHT
AS A 170 KT JET ALONG THE NORTHERN TO CENTRAL ROCKIES MOVES EAST
AND THE UPPER RIDGE BUILDS INTO THE GREAT BASIN. BUT STILL WILL
SEE LIGHT SNOW CONTINUE THROUGH MIDNIGHT.

ANOTHER DEVELOPMENT IN THE FAST CHANGING WEATHER PATTERN WE HAVE
TODAY IS TO CANCEL THE HIGH WIND WARNING OVER THE FOOTHILLS EARLY.
WINDS PEAKED AROUND MIDNIGHT LAST NIGHT WITH A FEW READINGS IN THE
70 TO 80 MPH RANGE...AND HAVE SINCE DECREASED. WITH SURFACE
GRADIENTS DECREASING AND DOWNWARD QG MOTION DECREASING...SEE NO
OTHER MECHANISM TO PUSH THE SPEEDS BACK TO UP TO CRITERIA. STILL
EXPECT TO SEE GUSTS IN THE 50 TO 65 MPH RANGE THIS MORNING
HOWEVER.

THESE GUSTY WINDS HAVE MODERATED TEMPERATURES IN AND NEAR THE
FOOTHILLS OVERNIGHT WHICH WILL HELP WARM TEMPERATURES TODAY. MAX
READINGS IN THE 50S WITH READINGS CLOSE TO 60 NEAR THE FOOTHILLS.
AS THE 170 KT JET NEARS THE NORTHEAST CORNER OF THE STATE THIS
EVENING...THIS MAY HELP TO PRODUCE LIGHT SHOWERS OVER THE FAR
NORTHEAST PLAINS...BEGINNING AS RAIN THEN MIXING WITH SNOW AFTER
MIDNIGHT. AS THE AIRMASS WARMS AND MIXES...EXPECT TO SEE GUSTY
WEST WINDS SPREAD OVER THE PLAINS. A WEAK COLD FRONT IS EXPECTED
TO MOVE SOUTH ACROSS THE PLAINS AFTER MIDNIGHT TONIGHT TO TURN
WINDS MORE NORTHWEST TO NORTHERLY. LOWS WILL BE SLIGHTLY COOLER
THAN OVERNIGHT LAST NIGHT.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
STRONG MID LEVEL FLOW WILL PERSIST ACROSS THE STATE THROUGH
SATURDAY. THIS WILL BRING ANOTHER THREAT OF HIGH WINDS TO THE
HIGHER MOUNTAINS AND FOOTHILLS STARTING AS EARLY AS FRIDAY
AFTERNOON. WARM ADVECTION WILL ALSO OCCUR IN EARNEST FRIDAY AND
FRIDAY NIGHT.

IN THE FOOTHILLS...LOOKS LIKE THIS WILL BE MAINLY A BRUTE FORCE
WIND EVENT WITH 50-60 KT CROSS MOUNTAIN FLOW STARTING LATE FRIDAY
AFTERNOON/EVENING. MOUNTAIN TOP STABLE LAYER IS SUGGESTED TO BE
RATHER LIMITED...BUT GIVEN STRENGTH OF WARM ADVECTION MODELS MAY
BE UNDERDOING THIS A BIT. LOW LEVEL GRADIENTS ARE SOMEWHAT LACKING
AS WELL SO NOT TOO CONCERNED AT THIS POINT THAT HIGH WINDS WILL
SPREAD ONTO THE ADJACENT PLAINS...BUT THEY WILL STILL BECOME GUSTY
FRIDAY NIGHT INTO SATURDAY MORNING IN TYPICAL CHINOOK FASHION.
THEREFORE...AT THIS TIME WILL BE ISSUING A HIGH WIND WATCH FOR THE
FOOTHILLS ONLY.

WITH REGARD TO MOUNTAIN SNOW...DECENT DRYING AND STABILIZATION
OCCURS FRIDAY MORNING SO ONLY LINGERING LIGHT SNOW/FLURRIES
EXPECTED IN THE MOUNTAINS. AFTER THAT...CONSIDERABLE MODEL
DISCREPANCY OCCURS BETWEEN THE 00Z GFS...NAM...AND ECMWF. BELIEVE
THE NAM IS CONSIDERABLY OVERDOING THE QPF IN THE HIGH COUNTRY
THROUGH SATURDAY GIVEN INCREASED STABILITY IN WARM ADVECTION
PATTERN...WHILE THE GFS MAY BE SLIGHTLY OVERDOING IT AND ECMWF
MIGHT BE A LITTLE ON THE DRY SIDE GIVEN THE STRONG FLOW. AT THIS
TIME...CONCEPTUAL MODEL WOULD SUGGEST THIS WOULD BE A RELATIVELY
HIGH POP/LOW QPF SNOW OVER THE HIGHER MOUNTAINS GIVEN THE
INCREASED STABILITY AND WARM ADVECTION. HOWEVER...THERE ARE HINTS
THAT LAPSE RATES IMPROVE A BIT LATE SATURDAY AFTERNOON/EVENING.
NOT SURE WHAT THIS IS COMING FROM SINCE WE ARE IN A WARM ADVECTION
PATTERN SO WILL MAINTAIN THE THOUGHT OF LIGHT SNOW MAINLY OVER THE
MOUNTAINS AT THIS POINT. COULD SEE A FEW SPRINKLES/LIGHT RAIN IN
VALLEY LOCATIONS BELOW 8500 FEET GIVEN TEMP PROFILES.

TEMPERATURE WISE...WILL WARM UP THE MOUNTAINS AND ESPECIALLY
MOUNTAIN VALLEYS WITH CLOUDS AND LITTLE/NO INVERSIONS EXPECTED
OVERNIGHT THROUGH SATURDAY. ON THE PLAINS...CANT GET TOO CARRIED
AWAY WITH HIGH TEMPS YET SINCE FRIDAY WILL BE POST FRONTAL...AND
YET ANOTHER WEAK SURGE POSSIBLE SATURDAY PER THE ECWMF. ON
SUNDAY...FULL EFFECTS OF RIDGING AND WARMING ARE EXPECTED WITH
READINGS PUSHING INTO THE 60S ON THE PLAINS.

NEXT WEATHER SYSTEM WILL LIKELY REACH THE MOUNTAINS BY SUNDAY
AFTERNOON WITH A GOOD BUT BRIEF SHOT OF SNOW FROM LATE IN THE DAY
THROUGH SUNDAY NIGHT...POSSIBLY REACHING ADVISORY CRITERIA WITH
SHORT BUT MODERATELY INTENSE PERIOD OF SNOW AND STRONG/GUSTY
WINDS.

DRY AND WARMER WEATHER EXPECTED ALL AREAS MONDAY AND
TUESDAY...BEFORE NEXT WEATHER SYSTEM APPROACHES THE REGION BY
WEDNESDAY.

&&

.AVIATION...VFR CONDITIONS OVER THE NEXT 24 HRS WITH BKN-SCT MID
AND UPPER LEVEL CLOUDS. DOWNSLOPING WINDS AFFECTING THE AREA
AIRPORTS ARE EXPECTED TO GO TO A MORE DRAINAGE PATTERN THROUGH THE
MORNING...THEN RETURN TO THE WESTERLY DOWNSLOPE DIRECTION IN THE
AFTERNOON. A COLD FRONT TONIGHT WILL HAVE LITTLE EFFECT EXCEPT FOR
SLIGHTLY COOLER TEMPERATURES AND TO TURN THE WESTERLY WINDS TO A
NORTHWEST TO NORTH DIRECTION.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR COZ031-
033-034.
HIGH WIND WATCH LATE FRIDAY AFTERNOON UNTIL NOON SATURDAY FOR
COZ035-036.

&&

SHORT TERM...KRIEDERMAN
LONG TERM....BARJENBRUCH
AVIATION...KRIEDERMAN
Hazardous weather outlook, Feb 12, 10:38 AM MST, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1038 AM MST WED FEB 12 2014

COZ030>051-131745-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1038 AM MST WED FEB 12 2014

...WINTER WEATHER ADVISORY LATE THIS AFTERNOON THROUGH THURSDAY
EVENING FOR PORTIONS OF THE NORTHERN MOUNTAINS...

...HIGH WIND WARNING LATE THIS AFTERNOON THROUGH THURSDAY MORNING
FOR THE FRONT RANGE FOOTHILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DEVELOP OVER THE NORTHERN MOUNTAINS THIS AFTERNOON
AND INCREASE TONIGHT. WEST WINDS WILL PICK UP LATE THIS AFTERNOON
AND TONIGHT OVER THE MOUNTAINS AND FOOTHILLS. WIND GUSTS MAY REACH
75 MPH IN THE FOOTHILLS LATE THIS AFTERNOON THROUGH THURSDAY
MORNING. THE WIND AND SNOW WILL REDUCE VISIBILITIES OVER THE
MOUNTAIN PASSES WITH WINTER DRIVING CONDITIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE OVER THE MOUNTAINS THURSDAY WITH TOTAL
ACCUMULATIONS BY MIDNIGHT OF 6 TO 15 INCHES. WINDS GUSTING BETWEEN
50 AND 65 MPH OVER THE HIGHER PEAKS AND PASSES WILL CREATE BLOWING
SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A
MILE AT TIMES. THE SNOW AND WIND WILL DECREASE THURSDAY NIGHT
INTO FRIDAY MORNING.

FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING...WINDS OVER THE
HIGH MOUNTAINS WILL INCREASE AND PUSH INTO THE FOOTHILLS.
SUSTAINED WIND SPEEDS COULD BE AS HIGH AS 30 TO 40 MPH WITH
POSSIBLE GUSTS AS HIGH AS 80 MPH IN CHANNELED AREAS.

AN UPPER LEVEL DISTURBANCE WILL BRING A BETTER CHANCE OF SNOW TO
THE MOUNTAINS SUNDAY WITH A SLIGHT CHANCE OF RAIN AND SNOW ACROSS
THE PLAINS SUNDAY NIGHT.

TEMPERATURES WILL BE AT OR ABOVE NORMAL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
WIND REPORTS OVER 60 MPH AND MOUNTAIN SNOW ACCUMULATIONS WILL BE
APPRECIATED.

In the hours before

Local storm report, Feb 13, 12:06 AM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1206 AM MST THU FEB 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     NON-TSTM WND GST 3 SSW BOULDER           39.99N 105.27W
02/12/2014  M73.00 MPH       BOULDER            CO   MESONET

            NCAR MESA LAB

1001 PM     SNOW             2 SSE BRECKENRIDGE      39.50N 106.03W
02/12/2014  M1.3 INCH        SUMMIT             CO   TRAINED SPOTTER

            SINCE 4 PM.

0830 PM     NON-TSTM WND GST 2 SSE GOLD HILL         40.04N 105.39W
02/12/2014  M80.00 MPH       BOULDER            CO   MESONET

&&

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.